Topological entropy of irregular sets

  • Luis Barreira

    Instituto Superior Técnico, Lisboa, Portugal
  • Jinjun Li

    Guangzhou University, China
  • Claudia Valls

    Instituto Superior Técnico, Lisboa, Portugal
Topological entropy of irregular sets cover
Download PDF

A subscription is required to access this article.

Abstract

For expansive continuous maps with the specification property, we compute the topological entropy of the irregular set for the Birkhoff averages of a continuous function. This is the set of points for which the Birkhoff averages do not converge. The entropy is expressed in terms of a conditional variational principle. We also consider the general case of irregular sets obtained from ratios of Birkhoff averages of continuous functions. Moreover, we obtain a conditional variational principle for the topological entropy of the family of subsets of the irregular set formed by the points such that the set of accumulation points of the ratio of Birkhoff averages is a given interval. As nontrivial applications, we obtain conditional variational principles for the topological entropy of the level sets of local entropies, pointwise dimensions and Lyapunov exponents both on repellers and hyperbolic sets.

Cite this article

Luis Barreira, Jinjun Li, Claudia Valls, Topological entropy of irregular sets. Rev. Mat. Iberoam. 34 (2018), no. 2, pp. 853–878

DOI 10.4171/RMI/1006